Page 2 of 3

Re: Amazing results with niacinimide

PostPosted: November 15th, 2012, 6:11 pm
by nate911
ag2002 - I'm taking the "Swiss Natural" brand. It's Canadian based.

BFSBurger - yes, you make a good point. Benzos alter levels of neurotransmitters and they down regulate (this is all new terminology to me). So, apparently, your body gets used to them and begins to produce less of a particular neurotransmitter. When you stop taking it your body reacts strongly because it has to start making more of it again and this can take time. There is potential for Niacinimide to do the same thing considering it seems to act on the same part of the neurotransmitter system as benzos (at least as shown by that one study).

What a shame - I will just proceed with caution. Still finding relief using it though! Twitching is still reduced along with the anxiety. Now I'm considering adding curcumin into the mix... too bad it's so much more expensive! Niacinimide is cheap!

Re: Amazing results with niacinimide

PostPosted: November 15th, 2012, 6:55 pm
by BFSBurger
How are you doing 5 days later?

Re: Amazing results with niacinimide

PostPosted: November 18th, 2012, 3:02 pm
by dutch Ron
As an BFS sufferer for 5 years now, I sometimes still visit the board to stay informed about new developments. The oldies know I am a medical doctor myself.
As being a rather innocent drug, I started to take Nicacinide myself and the results are amazing !
I now take 2x500 mgr, which I bought in a reform store (as B3 is solvable in water, it is free for sale, cheap and not dangerous).
If the positive aspects remain for 2-3 more weeks, I will make a new, extended post and topic on the symptom management board.

Re: Amazing results with niacinimide

PostPosted: November 23rd, 2012, 8:12 pm
by BFSBurger
How's it coming Nate?

Re: Amazing results with niacinimide

PostPosted: December 5th, 2012, 3:41 pm
by nate911
Sorry for the delayed response - I suppose it's a good sign I haven't logged in for awhile!

The results are still the same. I haven't had to increase the dosage. Will get the occasional twitch still during the day or after exercise but when I go to bed at night my legs are still completely silent (I take the niacinamide before I go to bed - about 2 hours before). My legs used to twitch like crazy at bedtime!

My anxiety has been stabilized and even if I still had the twitches I'd be forever thankful to niacinamide for ridding me of my horrible health anxiety. I really can't say anything negative about it. Usually my anxiety is very high this time of year - and I'm currently working a temp job that is extremely stressful (a long term substitute teaching gig at a High School) - but I'm riding the stress like a surfer on a wave!

Haven't had to take klonopin or xanax at all since I started on it. I was taking a klonopin occasionally at night if my twitches were driving me nuts... I'd take xanax if I felt super anxious.

Re: Amazing results with niacinimide

PostPosted: December 6th, 2012, 8:49 am
by ag2002
I talked to my doctor about using niacinamide and he had no problems with it. I am currently taking 1 mg klonopin and 450mg Wellbutrin. So, I bought the Vitamin Shoppe brand (500 mg) and started taking it today. I am going to take 2 a day. I will update in a few days as to whether it helps with my twitching or not. The klonopin has helped with the twitches and definitely gotten rid of the sensations in my feet. Hopefully with the niacinamide I can knock out the twitches altogether. Crossing my fingers.

Re: Amazing results with niacinimide

PostPosted: December 6th, 2012, 9:03 am
by ag2002
If the Vitamin Shoppe brand doesn't work I will try to find the brand you are using Nate. That is the problem with supplements, they aren't regulated like prescription drugs so you might not be getting what you paid for.

Re: Amazing results with niacinimide

PostPosted: December 7th, 2012, 12:16 pm
by Scandinavian girl
Please keep us updated! Nearly all meds that are used for one condition was originally used for something else..

Re: Amazing results with niacinimide

PostPosted: December 7th, 2012, 12:37 pm
by Scandinavian girl
I find no where i can order this in norway.. Only very small amounts of niacinimide in b complex...if i order from abroad if will probavly bli stopped on the way in, or very expencive..

Ag2002: clonopin is benzo right? Do you take that every day? I don't dare to..

Re: Amazing results with niacinimide

PostPosted: December 7th, 2012, 2:21 pm
by chrissi
I can order and send you to norway

Re: Amazing results with niacinimide

PostPosted: December 7th, 2012, 4:11 pm
by Scandinavian girl
Wow chrissi, that is SO KIND OF YOU! I think want to try if not any dangerous side effects, but it would be really nice to hear a bit more from the people who have tried first. Does the effect last? Any others that have tried? Chrissi, I'll send you an mail with name and adress if i decide to try, and of course i'll send you the money first.
Hugs!!

Re: Amazing results with niacinimide

PostPosted: December 10th, 2012, 1:16 pm
by ag2002
I did not notice any difference in twitching after 3 days of niacinamide use. 1000 mg a day. I do take clonopin every day. It does help with the twitching and weird sensations. I am taking 0.75-1mg per day. My psychiatrist wants me to take it everyday for anxiety. At first I didn't, but I do now. I am concerned about long term usage and I am going to ask my neuro for other possible meds to replace it. I have been on it for 2 months. Only side effect is that it makes me tired.

Re: Amazing results with niacinimide

PostPosted: December 10th, 2012, 2:31 pm
by Scandinavian girl
Ok Thank you for information

Re: Amazing results with niacinimide

PostPosted: December 18th, 2012, 8:17 pm
by mike fla
I am on the other form Nicotinic Acid that my doctor prescribed for high cholesterol. I have been on it for two months and my twitching has been pretty good for the most part. The only problem with the form I am taking is you get the Niacin flush which is super annoying.

Re: Amazing results with niacinimide

PostPosted: December 18th, 2012, 8:31 pm
by BFSBurger
There's that word again. Nicotinic .... same word i see mentioned in highly technical journal articles discussing channelopathies and sodium / potassium channel malfunctions which result in twitching. I wish I understood what the heck I was reading. I feel like the answer is in there, somewhere.

Can someone please link to Amazon.com where these products are? Including the brand the original poster is taking, and you too Mike Fla?